Heavy Rain, Arkansas
- When
- June 28, 7:40 AM CST
- Where
- Arkansas County, 2.82 mi SSE of Noland
- Reported by
- Social Media
- Coordinates
- 36.160, -91.060
In approximately 2.5 hours, 3.75 inches of rain fell at the Davidsonville Historic State Park.
The storm system drifted to the southeast toward northern Mississippi the next couple of days. Along the track of the system, thunderstorms continued developing in eastern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The storm system drifted to the southeast toward northern Mississippi the next couple of days. Along the track of the system, thunderstorms continued developing in eastern Arkansas. Early on the 28th, areas of heavy rain in the east prompted the National Weather Service to issue Flash Flood Warnings for several counties.
In some spots, precipitation amounts exceeded three inches. Roughly 8 to 9 miles southwest of Pocahontas (Randolph County), 3.75 inches of liquid dumped in 2 to 3 hours. Closer to town, numerous streets were under water. County roads were also flooded at Balch and Amagon (both in Jackson County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 5:52 AM CST, 1 hour 48 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 652 AM CDT Fri Jun 28 2019 .AVIATION...28/12Z TAF CYCLE Patchy fog noted at a few sites this mrng, with mainly MVFR VSBYS noted. Some locations wl see OCNL IFR/LIFR conds for a few hrs, but expect the fog to quickly lift by mid mrng. Meanwhile, ongoing convection acrs ERN AR shld rmn to the E of the terminal sites thru much of the mrng. Contd to mention VCTS at all sites starting later this mrng thru the aftn hrs as diurnal storms form ovr the FA. /44/ && .PREV DISCUSSION...(ISSUED 400 AM CDT Fri Jun 28 2019) SHORT TERM...Today Through Saturday Night Warm and humid conds were noted acrs the region early this mrng, with predawn readings in the lower and mid 70s. The FA is situated between an expansive upper rdg ovr the Plains, and an upper lvl storm system just to the E. Scattered SHRA/ISOLD TSRA have started to form ovr NE AR the past few hrs, assocd with a upper impulse rotating arnd the upper low. Hi_Res model data cont to show the bulk of this activity affecting the ERN part of the FA thru daybreak. Current fcst conts to be in good agreement with the latest model trends this mrng. The aforementioned upper rdg is fcst to cont expanding NEWD into the Wrn Great Lakes/Upper MS River Valley the next few days. This wl allow the upper low to sloly drop to the SW, along the ERN periphery of the upper rdg, heading into the weekend. For today, have the highest PoPs ovr the ERN part of the FA this mrng, shifting more to the S and W heading into this aftn hours. Plenty of instability wl exist by this aftn, with SBCAPE values in the 3-4K J/KG range. This wl promote robust updrafts, with the primary concern being downburst winds. Light steering flow wl also result in locally heavy rainfall. On Sat, the upper low wl be shifting toward ERN TX/WRN LA, with the focus for additional convection expected ovr the SW half of the FA. LONG TERM...Sunday Through Thursday An upper ridge will be over the middle of the country to begin the long term period with an upper low over the northeast. Monday, the ridge will move slightly eastward and then will be over the southeast U.S. Tuesday, and this pattern will continue through Thursday. Surface high pressure will remain over the area through the long term period. Warm and humid conditions will continue as well and will lead to destabilization of the atmosphere and scattered afternoon thunderstorms each day. Highs will mainly be in the mid 80s to lower 90s. Lows will be in the upper 60s to mid 70s. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous Weather Outlook National Weather Service Little Rock AR 435 AM CDT Fri Jun 28 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 435 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms will affect portions of eastern and northeast sections of the area this morning. By this afternoon, additional thunderstorms will be possible over the remainder of the area. A few strong storms cannot be ruled out today, with gusty winds and large hail the primary threats. Locally heavy rainfall will also be a concern, which could lead to some isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Hot and humid conditions will remain in the forecast. Heat index values could approach 100 degrees in some areas. Scattered thunderstorms will be possible each day. Severe weather chances will be low during this timeframe. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/51
Special Weather Statement
National Weather Service Little Rock AR
649 AM CDT Fri Jun 28 2019
ARZ025-281230-
Jackson AR-
649 AM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
730 AM CDT...
At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grubbs, or 11 miles northeast of Newport, moving south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport... Grubbs...
Algoa... Beedeville...
Amagon... Weldon...
Balch... Blackville...
Shoffner... Stegall...
Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3541 9125 3544 9125 3545 9128 3579 9114
3578 9103 3541 9104
TIME...MOT...LOC 1148Z 012DEG 18KT 3571 9105
67Special Weather Statement
National Weather Service Little Rock AR
745 AM CDT Fri Jun 28 2019
ARZ025-034-281330-
Woodruff AR-Jackson AR-
745 AM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODRUFF AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 830 AM CDT...
At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Oaks, or 15 miles west of Wynne, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hunter... McCrory...
Cotton Plant... Becton...
Pumpkin Bend... Howell...
Morton... Penrose...
Hilleman... Wiville...
Grays...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 9124 3501 9137 3540 9113 3539 9104
3500 9104
TIME...MOT...LOC 1245Z 012DEG 18KT 3532 9105
67The Memphis radar (KNQA), 140 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
2 flash flood, 1 heavy rain, 1 hail. Local standard time, as filed.
In approximately 2.5 hours, 3.75 inches of rain fell at the Davidsonville Historic State Park.
Several county roads were flooded in the Balch/Amagon areas of Jackson County due to heavy rainfall.
Numerous roads were flooded in town due to heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836710, 836711, 836708, 836713.